MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2457
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00838, 3005168196-2018-00840.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod packing coils (podjs) and ruby coils.During the procedure, the physician was unable to fully advance a podj and a ruby coil out of the distal tip of a lantern delivery microcatheter (lantern) because the coils were too large.The physician therefore removed the podj and the ruby coil and placed them on the back table.Later in the procedure, the physician attempted to reuse the podj and ruby coil, however was unable to advance the coils out of their introducer sheaths and into the lantern.The physician attempted to place another podj, however lost access with the lantern and diagnostic catheter, causing the podj to break in half.The physician attempted to remove the podj; however, the sr wire inside the podj then snapped in half, and the podj unraveled.The physician attempted to pull out the podj by pulling the sr wire, however, was unable to remove the embolization coil.The physician, therefore, cut the sr wire of the podj and pushed the embolization coil into the target location.The embolization part of the procedure ended at this point.There was no alleged deficiency against the lantern and there was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7454765
Report Number3005168196-2018-00839
Device Sequence Number1083520
Product Code HCG
UDI-Device Identifier00814548013084
UDI-Public00814548013084
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/23/2025
Device Catalogue NumberRBY2C2457
Device Lot NumberF78340
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR